Natalie....Aromasin is not a steroid but, rater, is one of a fairly new class of drugs to prevent recurrence called aromatase inhibitors. And, as you probably read, AIs work by disallowing aromatase, an enzyme produced by the adrenal glands, from converting to estrogen. Since estrogen in post-menopausal women isn't produced in the ovaries, the AIs try to hit the production at its 'new' main source. Anyway, the jury is still out on the weight gain issue. Many medical people say that sudden loss of estrogen, whether from chemo drugs or oophrectomy (often done in premenopausal women who are at high risk of ovarian cancer or a recurrence of estrogen-positive breast cancer) that causes the weight gain, while others swear it's the drugs themselves. It may be a good sign that you didn't gain on tamoxifen, so aromasin might be a walk in the park.
In addition to weight gain, many women experience a variety of side effects from the AIs and some experience none. It is just freakin' unpredictable....or so it seems at this stage of the pharmaceutical development. I've been lucky in that I have a bit of this-and-that, but nothing severe and no weight gain. Of course, I work my butt off to prevent gaining weight by staying with a low-fat, low-sugar diet (mostly, but certainly not ALWAYS ;) ) and exercising pretty much on a daily basis (sweat-producing exercise, not walking my dog twice a day kind).
[ REMOVED ]